Non-parametric bounds for non-convex preferences

Yoram Halevy, Dotan Persitz*, Lanny Zrill

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Choices from linear budget sets are often used to recover consumer's preferences. The classic method uses revealed preference theory to construct non-parametric bounds on the indifference curve that passes through a given bundle. We show that these bounds do not apply to non-convex preferences, and therefore may lead to erroneous predictions and welfare analysis. We suggest an alternative that is based solely on the assumption of monotonicity of preferences.

Original languageAmerican English
Pages (from-to)105-112
Number of pages8
JournalJournal of Economic Behavior and Organization
Volume137
DOIs
StatePublished - 1 May 2017
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2017 Elsevier B.V.

Keywords

  • Generalized axiom of revealed preference
  • Non-convex preferences
  • Partial identification
  • Revealed preferences

Fingerprint

Dive into the research topics of 'Non-parametric bounds for non-convex preferences'. Together they form a unique fingerprint.

Cite this